MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3341259 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Granuloma (1876); Breast Discomfort/Pain (4504)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent an unspecified breast surgery procedure with mentor memoryshape breast implant 395cc gel breast prostheses that both ruptured post implantation.Bilateral rupture was diagnosed by a healthcare professional.Additionally, the patient developed pain in her left breast post implantation.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This medwatch report is for the patient¿s left breast prosthesis.
Additional Manufacturer Narrative
On 03-jul-2024, mentor received additional information about the event.The patient was scheduled to undergo bilateral explantation on (b)(6) 2024.Reason for device explant and/or reoperation: bilateral breast prosthesis rupture, left breast pain.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On april 22, 2025, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.On april 23, 2025, mentor received additional information about the event.The patient developed capsular contracture (baker grade unknown) in both of her breasts post implantation.The manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
On 20-may-2025, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a rupture in the breast implant.The patient had suffered from unspecified trauma.Mri and ultrasound indicated silicone-laden lymph nodes.In addition, the patient developed capsular contracture.The product was returned to mentor for evaluation.Mentor conducted the visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the breast implant was found to be ruptured.A microscopic examination was performed, and no instrument damage was observed at the edges of the rupture.The evaluation determined that the possible cause of the rupture was the trauma experienced.Rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Trauma is a known inherent risk of gel-filled mammary prosthesis.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet the american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Granulomas are noncancerous nodules that are a common tissue reaction to the presence of a variety of foreign materials, such as silicone.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 14-mar-2025, an updated explantation date ((b)(6) 2025) was reported.On 17-mar-2025, mentor received additional information about the event.Ultrasound and mri results both indicated that patient had developed silicone laden lymph nodes.On (b)(6) 2025, it was reported that the patient had suffered major trauma to her chest.On (b)(6) 2025, it was reported that the patient¿s explanted breast prostheses were replaced with mentor memorygel breast implant 275cc gel breast prostheses.Manufacturer¿s reference number: (b)(4).